Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 7, 2016, 11:44 AM MDT for Lemhi County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:44 AM MDT (17:44 UTC)
- Expired
- Aug 7, 2016, 12:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 213 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -550 J/kg
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316 WWUS85 KMSO 071744 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1144 AM MDT SUN AUG 7 2016 IDZ009-010-071815- EASTERN LEMHI COUNTY ID-WESTERN LEMHI COUNTY ID- 1144 AM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI COUNTY UNTIL 1215 PM MDT... AT 1143 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF SALMON...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALMON...LEESBURG...SHOUP AND COBALT. LAT...LON 4497 11433 4510 11453 4546 11422 4519 11385 TIME...MOT...LOC 1743Z 218DEG 36KT 4514 11425 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:38 AM MDT, 8 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:38 AM MDT, 8 hours 6 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
338 AM MDT Sun Aug 7 2016
...Strong Thunderstorms this Afternoon/Evening...
.DISCUSSION...Satellite is indicating the disturbance that will be
bringing numerous showers and thunderstorms today is exiting
northern Nevada. This feature should begin to cause convection
over north central Idaho later this morning. Then this disturbance
moves into western Montana by late morning/early afternoon and
interact with an unstable atmosphere. Thunderstorms are
anticipated to become fairly strong across western Montana with
the potential of a storm becoming severe. These storms will be
capable of frequent lightning, gusty winds and small hail. Also
this feature will be interacting with a significant plume of
moisture, so moderate to heavy rainfall rates should be expected
with the storms. Models are indicating that the heaviest rainfall
could be over the Glacier National Park area this afternoon and
evening, so a flash flood watch has been issued. The disturbance
moves off to the east tonight allowing convection to steadily
diminish overnight.
Monday into Tuesday, an upper level low will slowly push through
central Washington into the Idaho Panhandle allowing for a decent
chance of showers and thunderstorms across the Northern Rockies.
Precipitation looks to be focused across Southwest Montana Monday
afternoon, shifting into Northwest Montana for Tuesday. By
Wednesday morning, the low is expected to be across far Northwest
Montana with much of the shower activity gradually diminishing.
Throughout the early week period, daytime temperatures will be
5-10 degrees below normal with highs in the 70s for many valley
locations. It will also be breezy on Tuesday. Those with outdoor
plans should prepare for showery conditions with perhaps a strong
thunderstorm or two. In Glacier N.P., late Tuesday into Wednesday
morning will be particularly cool and showery, leading to raw
conditions at the higher elevations.
By late this week, forecast models indicate high pressure ridging which
will allow for significant warming and drying.
&&
.AVIATION...A disturbance will be moving through the Northern
Rockies today causing numerous showers and thunderstorms. The
shower activity will start in north central Idaho this morning
then spread into western Montana this afternoon. A few of these
storms could be quite strong producing gusty erratic winds, small
hail and heavy rainfall. KSMN could be impacted by 07/18z, KBTM &
KMSO by 07/20z and KGPI by 07/22z. The convection will steadily
decrease throughout the evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flash Flood Watch from this afternoon through this evening West
Glacier Region.
ID...&&In the hours before
Special weather statement, Aug 7, 11:44 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1144 AM MDT SUN AUG 7 2016 IDZ009-010-071815- EASTERN LEMHI COUNTY ID-WESTERN LEMHI COUNTY ID- 1144 AM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI COUNTY UNTIL 1215 PM MDT... AT 1143 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF SALMON...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALMON...LEESBURG...SHOUP AND COBALT. LAT...LON 4497 11433 4510 11453 4546 11422 4519 11385 TIME...MOT...LOC 1743Z 218DEG 36KT 4514 11425
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:18 PM MDT | Special Weather Statement | MSO | Lincoln | 42 min |
| Aug 7, 2:43 PM MDT | Special Weather Statement | MSO | Lincoln | 92 min |
| Aug 7, 3:46 PM MDT | Special Weather Statement | MSO | Silver Bow | 59 min |
| Aug 7, 3:59 PM MDT | Severe Thunderstorm Warning | MSO | Silver Bow | 46 min |
| Aug 7, 4:43 PM MDT | Special Weather Statement | MSO | Missoula | 32 min |
| Aug 7, 5:13 PM MDT | Special Weather Statement | MSO | Lake | 32 min |
| Aug 7, 5:16 PM MDT | Special Weather Statement | MSO | Missoula | 29 min |
| Aug 6, 8:14 PM MDT | Special Weather Statement | MSO | Idaho | 31 min |
| Aug 7, 1:30 PM MDT | Areal Flood Advisory | MSO | Lemhi | 4 hr |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.